Health Canada says a defective child-resistant safety cap on several strawberry-flavoured acetaminophen syrups has prompted a recall of those products. Photo courtesy Health Canada.

Health Canada says a defective child-resistant safety cap on several strawberry-flavoured acetaminophen syrups has prompted a recall of those products. Photo courtesy Health Canada.

Health Canada says several children’s strawberry-flavoured acetaminophen syrups are being recalled because of defective child-resistant lids.

Laboratoire Riva Inc. and Laboratoires Trianon Inc. are voluntarily recalling the products labelled as Biomedic, Option+, or Laboratoires Trianon Inc.

Health Canada says the issue for the recalled products sold at major pharmacies across Canada is related to its packaging and not the safety or effectiveness of the drug in the bottles.

Photo courtesy Health Canada.

Photo courtesy Health Canada.

Photo courtesy Health Canada.

Photo courtesy Health Canada.

The health authority says a defective cap could let a child accidentally swallow the acetaminophen syrup which could lead to an overdose and serious health concerns, including liver damage in extreme cases.

Health Canada says early signs of an overdose include nausea, vomiting, lethargy and sweating.

Abdominal pain may be the first sign of liver damage and may not be apparent for 24-to-48 hours and could lead to liver failure and death.

The recall is for nearly 9,000 units that were distributed across the country.

Health Canada says if you have one of the affected products, you should return it to the place of purchase for a refund.

Courtesy Health Canada.

CHEK News